How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 24421
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
55012488
Type Your Dog Veterinary Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

Cluster seizures. I believe it stress originated due to

Customer Question

Cluster seizures. I believe it stress originated due to continued exposure to fireworks. Our veterinarian has him on 3 750 mg Keppra plus 2 Zonisamide
JA: I'm sorry to hear that. Seizures always look scary. Let's get you talking to the Veterinarian. What is the dog's name and age?
Customer: Bup and he is 71/2 yrs old. He is also on 2 Zonisamide 2 x a day along with the Keppra. I think he is over medicated.
JA: Is there anything else the Veterinarian should be aware of about Bup?
Customer: They also put him on chlorpamazate? and Trazadone. He is a very sensitive dog. A black lab. skittish but loving.
Submitted: 1 month ago.
Category: Dog Veterinary
Expert:  Dr. Michael Salkin replied 1 month ago.

You're speaking to Dr. Michael Salkin. Welcome to JustAnswer. I'm currently typing up my reply. Please be patient. This may take a few minutes.

Expert:  Dr. Michael Salkin replied 1 month ago.

I'm sorry that your question wasn't answered in a timely manner. Please clarify if Bup is currently being administered all four drugs - levetiracetam (Keppra), zonisamide, trazadone, and clorazapate (?). Were one of these drugs added at a time to others because previous dosing was unable to control his cluster seizures? Assuming he's well-controlled at this time, is the goal to now wean him off one at a time to see what the lowest effective dosing will be?

Related Dog Veterinary Questions